Hail, Oregon
- When
- May 10, 6:51 PM CST
- Where
- Oregon County, 2 mi N of Thayer
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.550, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 2:03 PM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT SAT MAY 10 2003 VERY ACTIVE AFTERNOON SETTING UP WITH STORMS ALREADY DEVELOPING OVER WESTERN SECTIONS OF THE FORECAST AREA. STILL HAVE A CAP BUT SURFACE FRONT MOVING INTO THE REGION AND OUTFLOW FROM CURRENT STORMS SHOULD ERODE IT AND INTERACT WITH EXTREME INSTABILITY OVER THE FORECAST AREA. STILL LOOKS LIKE FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING AND FINALLY MOVE THE UNSTABLE AIRMASS OUT OF THE REGION. TEMPS TOMORROW STILL LOOK ABOUT 10 DEGREES COOLER TODAY...WHICH IS STILL HANDLED WELL IN FORECAST. .IN THE EXTENDED...THERE IS MUCH DISAGREEMENT BETWEEN THE ECMWF AND THE GFS. CONSENSUS IS THAT GFS SOLUTION IS TOO AGGRESSIVE WITH NEXT UPPER TROUGH IT DEVELOPS DURING MID WEEK...WHILE THE ECMWF HOLDS OFF ON DEVELOPING A TROUGH UNTIL FRIDAY. BOTH DO SHOW A SURFACE FRONT MEANDERING TO OUR SOUTH. DONT WANT TO TOTALLY FLIP FLOP THE FORECAST...SO MAIN ADJUSTMENT HAS BEEN TO PUSH POPS BACK TO EARLY WEDNESDAY AND EXTEND THEM THROUGH FRIDAY. .SGF... MO...NONE. KS...NONE. TERRY WILL LEAVE EARLIER MESOSCALE DISCUSSION ATTACHED... .MESOSCALE CONVECTIVE DISCUSSION (FROM PREVIOUS AFD)... ...POTENTIALLY DANGEROUS SITUATION DEVELOPING... SGF 18Z SOUNDING SHOWS THE CAP HAS STRENGTHENED A BIT AT AROUND 750MB...HOWEVER IT WILL LIKELY NOT BE STRONG ENOUGH TO PREVENT CONVECTION. CAP MAY ACTUALLY LEAD THUNDERSTORMS REMAINING MORE CELLULAR FOR A LONGER PERIOD OF TIME AND AREA RADARS SHOW THE UPDRAFTS STILL CHOKING A BIT AND HAVING A BIT OF TROUBLE SUSTAINING THEMSELVES. AS VERY STRONG FORCING CONTINUES ALONG THE DRYLINE WOULD EXPECT THE UVVS TO WEAKEN AND EVENTUALLY OVERCOME THE CAP WITH UPDRAFTS BECOMING MORE SUSTAINED AS THEY WORK INTO OUR CWA. ATTM WOULD EXPECT CONVECTION TO REMAIN MORE CELLULAR IN NATURE FOR AT LEAST THE NEXT 2 HOURS...WITH ANY SUSTAINED UPDRAFTS LIKELY ROTATING WITH A TORNADO POTENTIAL. GIVEN THE RAPID DEVELOPMENT AND LIKELY VERY FAST STORM MOTION...AREA MEDIA OUTLETS ARE URGED TO EXPRESS THE URGENCY AND FAST DEVELOPING NATURE OF THIS POTENTIALLY DANGEROUS SITUATION THIS AFTERNOON AND EVENING. .SGF... MO...NONE. KS...NONE. IZZI
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SAT MAY 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED SEVERE THUNDERSTORMS...SOME WITH:
HAIL TO THE SIZE OF QUARTERS...
WIND GUSTS OF 60 TO 70...AND
ISOLATED TORNADOES
HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT LOCATIONS
FROM ROLLA TO WEST PLAINS THROUGH 9 PM...WITH A SQUALL LINE THEN
EXPECTED TO MOVE THROUGH CENTRAL AND SOUTHERN MISSOURI BY MIDNIGHT.
DISCUSSION:
THUNDERSTORM DEVELOPMENT WILL CONTINUE ALONG AND AHEAD OF A COLD
FRONT MOVING THROUGH CENTRAL AND SOUTHWEST MISSOURI THIS EVENING.
WHILE THE OVERALL SEVERE WEATHER THREAT HAD DIMINISHED...ISOLATED
STORMS ALONG THE SQUALL LINE MAY PRODUCE HAIL UP TO ONE INCH IN
DIAMETER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AN OVERALL QUIETER PATTERN CAN BE EXPECTED NEXT WEEK. HOWEVER A
STORM SYSTEM WILL BRING THE CHANCE OF SEVERE THUNDERSTORMS
TO THE AREA TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
CONTINUED SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MIDNIGHT
ACROSS SOUTHERN AND CENTRAL MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
SUTTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0706 PM 3 NE DIAMOND MO .75 INCH HAIL
05/10/03 NEWTON REPORTED BY PUBLIC.KSZ073-097-101-MOZ066>069-077>080-088>090-093-094-101>103-110030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT SAT MAY 10 2003 TORNADO WATCH NUMBER 338 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS... BOURBON...CRAWFORD...CHEROKEE IN SOUTHWEST MISSOURI... VERNON...ST CLAIR...HICKORY...CAMDEN...CEDAR...POLK...DALLAS... BARTON...DADE...GREENE...JASPER...LAWRENCE...NEWTON...MCDONALD... BARRY...STONE ALTHOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER HAD DIMINISHED... ISOLATED SEVERE THUNDERSTORM DEVELOPMENT MAY STILL OCCUR THIS EVENING AS A COLD FRONT PUSHES THROUGH THE REGION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 2 N RUSS MO .75 INCH HAIL
05/10/03 LACLEDE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 3 W ROGERSVILLE MO .75 INCH HAIL
05/10/03 GREENE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 AM 3 SE VICHY MO TORNADO
05/10/03 MARIES REPORTED BY PUBLIC.
TORNADO NEAR THE
INTERSECTION OF COUNTY
ROADS 442 AND 444.
MARIES COUNTY SHERIFFS
OFFICE REPORTED NO
SIGNIFICANT DAMAGE
ACROSS THE COUNTY.
0401 PM 2 S JOPLIN MO .75 INCH HAIL
05/10/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0402 PM 2 S JOPLIN MO 60 MPH TSTM GUST
05/10/03 NEWTON REPORTED BY HAM RADIO
OPERATOR.
0408 PM SPRING CITY MO .75 INCH HAIL
05/10/03 NEWTON REPORTED BY COOPERATIVE
OBSERVER.
0414 PM 2 S JOPLIN MO 1.75 INCH HAIL
05/10/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM REDINGS MILL MO 1.75 INCH HAIL
05/10/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0432 PM 6 N NEOSHO MO 1 INCH HAIL
05/10/03 NEWTON 60 MPH WINDS ALSO
REPORTED. REPORTED BY
HAM RADIO OPERATOR.
0433 PM SENECA MO 70 MPH TSTM GUST
05/10/03 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0454 PM 6 N ROGERSVILLE MO 1 INCH HAIL
05/10/03 WEBSTER ON GREENE WEBSTER CO
LINE. REPORTED BY HAM
RADIO OPERATOR.
0454 PM 6 N ROGERSVILLE MO 1 INCH HAIL
05/10/03 GREENE REPORTED BY HAM RADIO
OPERATOR.
0503 PM 1 S WEST PLAINS MO .88 INCH HAIL
05/10/03 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM WEST PLAINS MO .75 INCH HAIL
05/10/03 HOWELL REPORTED BY MEDIA.
0511 PM 3 SW MT VERNON MO 71 MPH TSTM GUST
05/10/03 LAWRENCE REPORTED BY PUBLIC.
0511 PM 5 NE WEST PLAINS MO 1.75 INCH HAIL
05/10/03 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0525 PM 2 S WEST PLAINS MO .75 INCH HAIL
05/10/03 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM 1 N ST JAMES MO WIND DAMAGE
05/10/03 PHELPS TREES DOWN . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0530 PM 3 W ROGERSVILLE MO .75 INCH HAIL
05/10/03 GREENE REPORTED BY HAM RADIO
OPERATOR.
0538 PM 3 SE WINONA MO 1 INCH HAIL
05/10/03 SHANNON REPORTED BY PUBLIC.
0540 PM 2 N RUSS MO .75 INCH HAIL
05/10/03 LACLEDE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0600 PM NIANGUA MO .75 INCH HAIL
05/10/03 WEBSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0601 PM ROLLA MO .88 INCH HAIL
05/10/03 PHELPS REPORTED BY EMERGENCY
MANAGEMENT.
0605 PM ROLLA MO .88 INCH HAIL
05/10/03 PHELPS REPORTED BY HAM RADIO
OPERATOR.
0606 PM ROLLA MO 1 INCH HAIL
05/10/03 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 PM ROLLA MO 1.75 INCH HAIL
05/10/03 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM 3 SW GREER MO .75 INCH HAIL
05/10/03 OREGON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0706 PM 3 NE DIAMOND MO .75 INCH HAIL
05/10/03 NEWTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM THAYER MO .88 INCH HAIL
05/10/03 OREGON REPORTED BY HAM RADIO
OPERATOR.The Springfield radar (KSGF), 181 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359992.